Alert archive / Oklahoma / Excessive Heat Warnings in 2008

Excessive Heat Warning 2, NWS Tulsa, OK

August 1, 2008Pittsburg County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this excessive heat warning at Aug 1, 2008, 12:09 PM CDT for Pittsburg County, Tulsa County, Oklahoma. It took effect at Aug 1, 2008, 1:00 PM CDT. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2008, 12:09 PM CDT (17:09 UTC)
In effect from
Aug 1, 2008, 1:00 PM CDT
Expired
Aug 5, 2008, 7:00 PM CDT
In force
4 days
Issued by
NWS Tulsa, OK

Counties Pittsburg County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this excessive heat warning went out at Aug 1, 10:52 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 1, 10:52 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT FRI AUG 1 2008

.DISCUSSION...
EXPANDING UPPER HIGH HAS BEGUN TO MORE STRONGLY INFLUENCE LOCAL
WEATHER WITH SKIES MOSTLY CLEAR AND TEMPERATURES RUNNING SEVERAL
DEGREES WARMER THAN THIS TIME YESTERDAY.  CURRENT FORECAST IS
TRACKING WELL WITH CONTINUED EXPECTATIONS OF HIGH HEAT INDEX VALUES
THROUGH THE AFTERNOON.  ANY FURTHER MODIFICATIONS TO CURRENT HEAT
HEADLINES WILL BE LARGELY DRIVEN BY OVERNIGHT LOW TEMP FORECASTS.
WILL UPDATE PRODUCTS TO REFLECT OBSERVED TRENDS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY FROM 1 PM FRIDAY TO 7 PM MONDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Aug 1, 5:08 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT FRI AUG 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT FRI AUG 1 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

DISCUSSION...
AN UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE
SOUTHERN PAINS TODAY. HOT AND HUMID CONDITIONS WILL PREVAIL...
RESULTING IN AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES
ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. A HEAT
ADVISORY WILL BE IN EFFECT THIS AFTERNOON. SEE...OKCNPWTSA...FOR
DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH MUCH OF NEXT WEEK AS
THE UPPER RIDGE OF HIGH PRESSURE REMAINS IN PLACE. TOWARDS THE END
OF THE WEEK...THE RIDGE BREAKS DOWN AND MAY RESULT IN A COLD FRONT TO
APPROACH THE AREA FROM THE NORTH. LOW CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THE SURFACE BOUNDARY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES IS EXPECTED
THIS WEEKEND AND INTO AT LEAST THE EARLY PART OF NEXT WEEK.
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE
TO CREATE A DANGEROUS SITUATION WHERE HEAT ILLNESSES ARE LIKELY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Excessive Heat Warnings in Oklahoma, 2008Excessive Heat Warnings in Arkansas, 2008Every excessive heat warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.